Wellbutrin Heart Palpatations??

Discussion in 'Fibromyalgia Main Forum' started by donnadb, Dec 4, 2006.

  1. donnadb

    donnadb New Member

    Has anyone experienced heart palpatations while on Wellbutrin? I just started it and I feel very short of breath with strong palpatations...
  2. PVLady

    PVLady New Member

    Bumping
  3. Slayadragon

    Slayadragon New Member

    That does not sound like a good thing at all to me. Certainly it's not an anticipated Wellbutrin effect. And it could be dangerous.

    If you just started on Wellbutrin, it hasn't had a chance to kick in and isn't helping your depression yet anyway. And you haven't been on it long enough to worry about tapering off (which you definitely need to do with some psychotropic drugs.....although not with Wellbutrin no matter how long you've been on it, based on my psychopharmacologist's comments about what I needed to keep in mind when I was on that drug.)

    Try to contact your doctor and get his/her comments as soon as possible, of course. (Whether you ask to have him/her paged over the weekend is a matter of personal style, i think.)

    i'd bet a good deal that discontinuing and contacting your doctor is what it says to do in the event of this sort of side effect on the instructions from the pharmacy. if it doesn't, you could call the pharmacy and ask them what the official line is.

    If it were me and I didn't get an immediate response from either the doctor or the pharmacy, I'd discontinue the drug and contact the doctor's office as soon as they're open. You could go to the ER, but that would take a lot of time and maybe cost a lot of money, and most ER docs don't know much about psychotropic drugs anyway.

    i'm not telling you what to do, though. I'm just telling you what I would do. And also what my excellent psychopharmacologist (a doctor who only prescribes psychotropic drugs...he was voted by his peers as one of the top docs in our city) told me to do if I had a bad reaction to a drug I just started.

    Some people would choose a different route, however. You have to decide for yourself.
  4. acheallover

    acheallover New Member

    No heart palpatations, but a terrible rash. Good luck, Phyllis
  5. dolfenn43

    dolfenn43 New Member

    I TRIED TAKING WELLBUTRIN YRS. AGO. WHAT A MISTAKE. SOUNDS LIKE WE HAD THE SAME SIDE EFFECTS.

    I REMEMBER I WAS TO TAKE 1 PILL IN THE AM FOR 3 DAYS THEN INCREASE TO 2 A DAY AFTER THAT, AND THAT WOULD BE MY REGULAR DOSE. I THINK IT WAS LIKE 150MG. TABLETS EACH. THIS WAS ABOUT 10 YRS AGO.

    BUT I REMEMBER WELL HOW TERRIBLE I FELT. WITH MY FIRST DOSE, I FELT SLIGHTLY NERVOUS AND WHEN IT CAME TO GOING TO SLEEP. I COULDNT AT ALL. NEXT AM. TOOK MY NEXT DOSE.

    THAT WAS A BIG MISTAKE. I STARTED HAVING RAPID HEART BEATS AND CHEST PAIN ALSO (AT 30) I FELT LIKE CRAP ALL DAY AND WHEN TIME FOR BED. I ABSOULUTLY COULNT RELAX. 2 NIGHTS NO SLEEP AND CHEST TIGHTNESS AS WELL.

    NEVER AGAIN DID I TAKE THAT STUFF. i NEVER GOT TO THE DAY WHEN I WAS SUPPOSED TO TAKE 2 A DAY. NO TELLING WHAT ID DONE. PROBABLY WOULD OF HAD TO GO TO THE ER.

    IM VERY SENSITIVE TO MEDICATIONS. I HAVE TO BE REALLY CAREFUL. BENADRYL WIRES ME. IT KNOCKS EVERYONE ELSE OUT. I WIRED BACKWARDS

    CALL YOUR DOCTOR AND TELL HIM WHATS GOING ON.

    DOLFENN
  6. donnadb

    donnadb New Member

    That's interesting that Benedryl wires you... Me too! I have paradoxical reactions to almost everything! If it's supposed to make you sleep, I'm wired and vice versa!!!
  7. AllWXRider

    AllWXRider New Member

    Welbutrin Side Effects:
    Bupropion has been linked to seizures in about four out of a thousand patients who were given up to 450 mg/day. Other possible side effects include: anxiety, headache, hyperactive sweating, constipation, nausea, vomiting, fatigue, dry mouth and blurred vision. Other side effects that are less common but more serious include: palpitations, unusual weight loss or gain, agitation, slowed movements, trouble sleeping, tremor, dizziness, fainting, mood changes, difficulty urinating, drowsiness, decreased sex drive, seizures, mental problems, fever, muscle aches, yellowing of the eyes or skin. Allergic reactions to this drug may show the following symptoms: trouble breathing, rash, itching, swelling, or severe dizziness.
    http://www.anxiety-and-depression-solutions.com/welbutrin.htm